Alert archive / Utah / Wind Advisories in 2010

Wind Advisory 5, NWS Salt Lake City, UT

April 19, 2010

NWS Salt Lake City, UT issued this wind advisory at Apr 19, 2010, 3:05 PM MDT. It took effect at Apr 20, 2010, 11:00 AM MDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2010, 3:05 PM MDT (21:05 UTC)
In effect from
Apr 20, 2010, 11:00 AM MDT
Expired
Apr 21, 2010, 3:43 AM MDT
In force
17 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WWUS75 KSLC 192105
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
305 PM MDT MON APR 19 2010

UTZ015-016-200600-
/O.NEW.KSLC.WI.Y.0005.100420T1900Z-100421T0500Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
305 PM MDT MON APR 19 2010

...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 11 PM MDT TUESDAY. 

* AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH INCLUDING THE
  CITIES OF DELTA...FILLMORE...BEAVER...CEDAR CITY AND MILFORD.

* WINDS: SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: GUSTY SOUTHERLY WINDS ARE EXPECTED TO DEVELOP DURING THE
  MIDDAY TUESDAY...REMAINING GUSTY THROUGH THE EVENING HOURS.

* IMPACTS: GUSTY WINDS CAN CAUSE BLOWING DUST...REDUCING
  VISIBILITIES BELOW A MILE. MOTORISTS OF HIGH PROFILE VEHICLES
  USING WEST TO EAST ROUTES SHOULD USE EXTRA CAUTION. WIND
  SENSITIVE OPERATIONS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
5 follow-up statements
849 
WWUS75 KSLC 200415
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1015 PM MDT MON APR 19 2010

UTZ015-016-201230-
/O.CON.KSLC.WI.Y.0005.100420T1900Z-100421T0500Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
1015 PM MDT MON APR 19 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 11 PM MDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 11 PM MDT TUESDAY.

* AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH INCLUDING THE 
  CITIES OF DELTA...FILLMORE...BEAVER...CEDAR CITY AND MILFORD. 

* WINDS: SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: STRONG WINDS ARE EXPECTED TO DEVELOP AROUND MIDDAY
  TUESDAY AND CONTINUE THROUGH THE EVENING HOURS.

* IMPACTS: LOCALLY REDUCED VISIBILITIES IN BLOWING DUST ARE
  POSSIBLE. MOTORISTS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA
  CAUTION...ESPECIALLY ON WEST TO EAST ROUTES. WIND SENSITIVE
  OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
025 
WWUS75 KSLC 201017
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
417 AM MDT TUE APR 20 2010

UTZ003-005-201700-
/O.EXB.KSLC.WI.Y.0005.100420T1700Z-100421T0500Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE
417 AM MDT TUE APR 20 2010

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
MDT THIS EVENING. 

* AFFECTED AREA: THE GREAT SALT LAKE DESERT...MAINLY ALONG AND
  SOUTH OF I-80...THE TOOELE VALLEY AND THE WESTERN HALF OF THE
  SALT LAKE VALLEY.

* WINDS: SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: SOUTHERLY WINDS AHEAD OF AN APPROACHING COLD FRONT WILL
  CONTINUE TO STRENGTHEN DURING THE MORNING HOURS. THE STRONGEST
  SUSTAINED WINDS AND GUSTS WILL OCCUR THIS AFTERNOON THROUGH 
  MID-EVENING.

* IMPACTS: LOCALLY REDUCED VISIBILITIES IN BLOWING DUST ARE 
  POSSIBLE. MOTORISTS OF HIGH PROFILE VEHICLES SHOULD USE 
  EXTRA CAUTION...ESPECIALLY ON WEST TO EAST ROUTES. WIND 
  SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ015-016-201700-
/O.EXT.KSLC.WI.Y.0005.100420T1700Z-100421T0500Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
417 AM MDT TUE APR 20 2010

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
11 PM MDT THIS EVENING. 

* AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH INCLUDING THE 
  CITIES OF DELTA...FILLMORE...BEAVER...CEDAR CITY AND MILFORD. 

* WINDS: SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: SOUTHERLY WINDS WILL STRENGTHEN THIS MORNING AHEAD OF AN
  APPROACHING COLD FRONT OVER NEVADA. THE STRONGEST SUSTAINED
  WINDS AND GUSTS WILL OCCUR THIS AFTERNOON THROUGH THIS EVENING. 

* IMPACTS: LOCALLY REDUCED VISIBILITIES IN BLOWING DUST ARE
  EXPECTED. MOTORISTS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA
  CAUTION...ESPECIALLY ON WEST TO EAST ROUTES. WIND SENSITIVE
  OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
973 
WWUS75 KSLC 201757
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1157 AM MDT TUE APR 20 2010

UTZ015-016-210500-
/O.EXT.KSLC.WI.Y.0005.000000T0000Z-100421T1200Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
1157 AM MDT TUE APR 20 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

* AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH INCLUDING THE 
  CITIES OF DELTA...FILLMORE...BEAVER...CEDAR CITY AND MILFORD. 

* WINDS: SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: SOUTHERLY WINDS WILL CONTINUE TO STRENGTHEN THIS
  AFTERNOON AHEAD OF AN APPROACHING COLD FRONT OVER NEVADA. THE
  STRONGEST SUSTAINED WINDS AND GUSTS WILL OCCUR LATE THIS
  AFTERNOON AND THROUGH THE MIDDLE OF THE NIGHT BEFORE GRADUALLY
  TAPERING.

* IMPACTS: LOCALLY REDUCED VISIBILITIES IN BLOWING DUST ARE 
  EXPECTED. MOTORISTS OF HIGH PROFILE VEHICLES SHOULD USE 
  EXTRA CAUTION...ESPECIALLY ON WEST TO EAST ROUTES. WIND 
  SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ003-005-210500-
/O.EXT.KSLC.WI.Y.0005.000000T0000Z-100421T1800Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE
1157 AM MDT TUE APR 20 2010

...WIND ADVISORY NOW IN EFFECT UNTIL NOON MDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON MDT WEDNESDAY. 

* AFFECTED AREA: THE GREAT SALT LAKE DESERT...MAINLY ALONG AND 
  SOUTH OF I-80...THE TOOELE VALLEY AND THE WESTERN HALF OF THE 
  SALT LAKE VALLEY. 

* WINDS: SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: SOUTHERLY WINDS AHEAD OF AN APPROACHING COLD FRONT WILL
  CONTINUE TO GRADUALLY STRENGTHEN THIS AFTERNOON AND EVENING.
  THE STRONGEST SUSTAINED WINDS AND GUSTS ARE EXPECTED LATE
  TONIGHT AND WEDNESDAY MORNING.

* IMPACTS: LOCALLY REDUCED VISIBILITIES IN BLOWING DUST ARE
  POSSIBLE. MOTORISTS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA
  CAUTION...ESPECIALLY ON WEST TO EAST ROUTES SUCH AS INTERSTATE
  80. WIND SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
724 
WWUS75 KSLC 210159
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
759 PM MDT TUE APR 20 2010

UTZ015-016-211200-
/O.CON.KSLC.WI.Y.0005.000000T0000Z-100421T1200Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
759 PM MDT TUE APR 20 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

* AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH INCLUDING THE
  CITIES OF DELTA...FILLMORE...BEAVER...CEDAR CITY AND MILFORD.

* WINDS: SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: THE STRONGEST WINDS WILL OCCUR THROUGH THE MIDDLE OF
  THE NIGHT BEFORE GRADUALLY TAPERING.

* IMPACTS: LOCALLY REDUCED VISIBILITIES IN BLOWING DUST ARE 
  EXPECTED. MOTORISTS OF HIGH PROFILE VEHICLES SHOULD USE 
  EXTRA CAUTION...ESPECIALLY ON WEST TO EAST ROUTES. WIND 
  SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ003-005-211200-
/O.CON.KSLC.WI.Y.0005.000000T0000Z-100421T1800Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE
759 PM MDT TUE APR 20 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY. 

* AFFECTED AREA: THE GREAT SALT LAKE DESERT AND SALT LAKE AND
  TOOELE VALLEYS...INCLUDING THE CITIES OF SALT LAKE
  CITY...TOOELE...AND WENDOVER.

* WINDS: SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED LATE TONIGHT AND
  WEDNESDAY MORNING.

* IMPACTS: LOCALLY REDUCED VISIBILITIES IN BLOWING DUST ARE 
  POSSIBLE. MOTORISTS OF HIGH PROFILE VEHICLES SHOULD USE 
  EXTRA CAUTION...ESPECIALLY ON WEST TO EAST ROUTES SUCH AS 
  INTERSTATE 80. WIND SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
353 
WWUS75 KSLC 210943
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
343 AM MDT WED APR 21 2010

UTZ003-005-211045-
/O.CAN.KSLC.WI.Y.0005.000000T0000Z-100421T1800Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE
343 AM MDT WED APR 21 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY...WHICH WAS IN EFFECT FOR THE SALT LAKE AND TOOELE
VALLEYS...ALONG WITH THE GREAT SALT LAKE DESERT AND MOUNTAINS. 

WINDS HAVE SUBSIDED ACROSS MUCH OF NORTHERN UTAH. SOUTH TO
SOUTHWEST WINDS OF 10 TO 20 MPH WITH OCCASIONAL HIGHER GUSTS CAN
BE EXPECTED THROUGH THE MORNING...HOWEVER THESE WINDS WILL REMAIN
WELL BELOW WIND ADVISORY CRITERIA. 


$$

UTZ015-016-211045-
/O.CAN.KSLC.WI.Y.0005.000000T0000Z-100421T1200Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
343 AM MDT WED APR 21 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY...WHICH WAS IN EFFECT FOR SOUTHWEST AND WEST CENTRAL
UTAH.  

BREEZY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH...WITH OCCASIONAL
GUSTS IN EXCESS OF 30 MPH WILL REMAIN POSSIBLE THROUGH THE EARLY
MORNING HOURS. HOWEVER THESE WINDS WILL REMAIN WELL BELOW ADVISORY
CRITERIA.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Apr 19, 8:21 AM MDT, 6 hours 44 minutes earlier.

Area forecast discussion, Apr 19, 8:21 AM MDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
821 AM MDT MON APR 19 2010

.SYNOPSIS...HIGH PRESSURE ALOFT OVER UTAH WILL SHIFT EAST BEGINNING
TONIGHT AHEAD A COLD LATE SEASON PACIFIC STORM SYSTEM. THIS SYSTEM
WILL REACH THE SOUTHERN GREAT BASIN MIDWEEK..AND LINGER ACROSS THE
AREA THROUGH LATE IN THE WEEK.

&&

.DISCUSSION...WATER VAPOR LOOP SHOWS A WEAK DISTURBANCE MOVING INTO
SOUTHERN UTAH AS AN UPPER LOW CROSSES BAJA CALIFORNIA. MEANWHILE...A
LARGE SCALE TROUGH IS ELONGATING SOUTHWARD OFF THE WEST COAST.
400-250MB ACARS WIND OBSERVATIONS SHOW A WESTERLY 60-90KT JET OFF
THE CENTRAL CALIFORNIA COAST. 12Z 700MB ANALYSIS SHOWS A RIDGE ALONG
THE ROCKIES...WITH A TROUGH ACROSS SOUTHERN CALIFORNIA AND ARIZONA.
COOLING WAS OCCURRING LOCALLY WITH +6C REPORTED AT KSLC AND +4C
UPSTREAM AT KDRA. 12Z KSLC RAOB SHOWS 3C OF WARMING THROUGH THE
COLUMN DURING THE PAST 24 HOURS.

GOES/RUC PRECIPITABLE WATER INDICATE VALUES RANGE BETWEEN A QUARTER
INCH ACROSS EASTERN UTAH AND A THIRD OF AN INCH ACROSS WESTERN AND
SOUTHERN UTAH.

UPDATING TO REMOVE MORNING MENTION OF SHOWERS ACROSS THE HIGHER
TERRAIN OF SOUTHERN UTAH...AND TO LOWER PROBABILITIES TO ISOLATED
THIS AFTERNOON ACROSS THE HIGHER TERRAIN OF THE STATE.

WEAK DISTURBANCE PROPAGATING NORTHWARD INTO SOUTHERN UTAH IS THE
CAUSE FOR THE INCREASED MID AND HIGH LEVEL MOISTURE ACROSS SOUTHERN
UTAH THIS MORNING. THIS DISTURBANCE IS FORECAST TO CONTINUE TO MOVE
NORTHWARD ACROSS SOUTHERN UTAH THIS AFTERNOON FURTHER INCREASING
CLOUDINESS. THIS SHOULD CONTRIBUTE TO A SLIGHTLY COOLER AFTERNOON
COMPARED TO YESTERDAY ACROSS THE SOUTH.

03Z SHORT RANGE ENSEMBLES INDICATE A GOOD CHANCE OF NEGATIVE LIFTED
INDICES AND 100 J/KG OF MUCAPE TODAY. SIMULATED REFLECTIVITY FROM
THE NCEP WRF-ARW/NMM AND THE SPC WRF-NMM ALL SUGGEST AIRMASS
CONVECTIVE ACTIVITY DUE TO TERRAIN CIRCULATIONS THIS
AFTERNOON...THOUGH SHOW LESS ACTIVITY THAN YESTERDAYS RUN FOR TODAY.

OTHERWISE...ONLY MINOR TWEAKS TO TEMPERATURES/WINDS/SKY BASED ON
CURRENT OBSERVATIONAL TRENDS AND RECENT MODEL GUIDANCE.

PREVIOUS DISCUSSION FOLLOWS...

THE COLD UPPER TROUGH EXTENDING SOUTHWARD FROM THE GULF OF ALASKA
STILL ON TRACK TO REACH THE WEST COAST AND DEVELOP A CLOSED LOW
ALONG THE CA COAST TUESDAY. THE GFS AND ECMWF ARE IN REASONABLY GOOD
AGREEMENT TO THAT POINT...WITH BOTH TURNING THE LOW EAST THROUGH CA
TUESDAY NIGHT. FROM THERE THE SOLUTIONS DIVERGE WILDLY...WITH THE
GFS REMAINING PROGRESSIVE AND FURTHER NORTH WHILE THE ECMWF HANGS
BACK OVER THE SRN GREAT BASIN/DESERT SW THROUGH THE END OF THE WEEK.
WITH THE LOW CUT OFF FROM THE WESTERLIES...LIKE THE IDEA OF A SLOW
GRINDING SYSTEM MOVING THROUGH THE SRN GREAT BASIN MID-LATE WEEK.
THE GFS AND ECMWF APPEAR TO BE ON THE EXTREMES RIGHT NOW...SO WOULD
THINK THAT A COMPROMISE TOWARDS THE MIDDLE OF THE TWO SOLUTIONS IS
IN ORDER. THE RESULT WOULD BE SCATTERED CONVECTION FORMING AHEAD OF
THE UPPER LOW TUESDAY AFTERNOON AND EVENING...WITH MORE WIDESPREAD
PRECIP TO FOLLOW WEDNESDAY THROUGH THURSDAY AS THE COLD CORE OF THIS
SYSTEM MOVES INTO AND THROUGH SRN UTAH/NRN AZ. WRAPAROUND PRECIP
LIKELY TO REMAIN OVER UTAH THURSDAY NIGHT/EARLY FRIDAY...EXTENDING
EVEN INTO THE NRN ZONES AT THAT TIME. A TRAILING SHEAR VORTICITY
LOBE LATE FRIDAY COULD BRING ONE LAST BURST OF PRECIP...FOLLOWED BY
BUILDING HEIGHTS FRIDAY NIGHT/SATURDAY.

BIG DIFFERENCES REMAIN BETWEEN THE MODELS THIS COMING WEEKEND. THE
GFS MAINTAINS A RATHER STRONG RIDGE ACROSS THE WEST COAST STATES
WHILE THE ECMWF PUTS THE RIDGE FURTHER WEST...ALLOWING FOR
SHORTWAVES CRESTING THE RIDGE TO DIG SE INTO THE BASIN. FOR NOW
LEAN BIT TOWARDS THE ECMWF AND PUT A THREAT OF PRECIP AND COOLER
TEMPS BACK INTO THE FORECAST TOWARDS DAY 7.

&&

.AVIATION...OPERATIONAL WEATHER CONCERNS WILL REMAIN MINIMAL TODAY
AT KSLC...WITH A NORMAL DIURNAL WIND SWITCH TO NORTHWEST WINDS
BETWEEN 18-19Z. WILL BE MONITORING THE CHANCE FOR AN EARLIER THAN
NORMAL WIND SWITCH BACK TO SOUTHEAST WINDS THIS EVENING AS A
SOUTHERLY GRADIENT WILL LIKELY INCREASE...WILL KEEP YOU POSTED
REGARDING THIS IN AFTERNOON PACKAGE.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...ROGOWSKI/CONGER
AVIATION...MERRILL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 19, 6:21 AM MDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
621 AM MDT MON APR 19 2010

UTZ001>016-019>021-517-518-WYZ021-201300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
621 AM MDT MON APR 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

MOISTURE WORKING NORTH OUT OF ARIZONA WILL SPAWN SOME SHOWER AND
THUNDERSTORM ACTIVITY ACROSS THE SOUTHERN MOUNTAINS THIS
AFTERNOON. ACROSS THE REMAINDER OF THE STATE TEMPERATURES WILL
REMAIN QUITE WARM FOR MID-APRIL WITH GENERALLY DRY CONDITIONS
ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WARM TEMPERATURES WILL EXIST AGAIN TUESDAY...WITH WINDY CONDITIONS
DEVELOPING OVER THE WESTERN VALLEYS FOR TUESDAY AFTERNOON AND
EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM AHEAD OF
AN APPROACHING PACIFIC STORM SYSTEM OVER THE WESTERN GREAT BASIN
LATE TUESDAY THROUGH TUESDAY NIGHT. COLDER TEMPERATURES AND
WIDESPREAD PRECIPITATION WILL DEVELOP WEDNESDAY AS THE STORM
MOVES EAST INTO SOUTHWEST UTAH. VALLEY RAIN AND MOUNTAIN SNOW WILL
EXPAND ACROSS MUCH OF UTAH AND SOUTHWEST WYOMING AS THE STORM
TRACKS EAST THROUGH SOUTHERN UTAH AND ARIZONA THURSDAY THROUGH
EARLY FRIDAY. AREAS OF HEAVY SNOW ARE POSSIBLE IN THE MOUNTAINS...
WITH THE GREATEST AMOUNTS EXPECTED ACROSS THE SOUTHERN AND CENTRAL
MOUNTAINS.

PRECIPITATION WILL TAPER OFF LATE FRIDAY AS THE STORM PULLS AWAY
FROM THE AREA. HIGH PRESSURE FRIDAY NIGHT THROUGH SATURDAY NIGHT
WILL PRODUCE DRY CONDITIONS AND A WARMING TREND. THE LEADING EDGE
OF THE NEXT PACIFIC STORM SYSTEM WILL REACH UTAH LATE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Wind Advisories in Utah, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.